|Dramatic increase in T-Cell Count
Dec 31, 2001
I have had a dramatic increase in T-Cell Count recently. I have been positive for 3 years. Last year I started IL2 injections every 6 weeks or so. I as able to rise from a 200 T-Cell count to 600 or so. I was also taking Sustiva, Epiviar and Ziagin. Last month, my doctor had my participate in a study on Kaletra. I substituted Sustiva for Kaletra. Wow! My most recent T-Cell count is 1150 and my percentage is 33! I wanted to share this experience and see if you have heard of any others with such positive results?
| Response from Dr. Young
Thank you for your question.
From what you've described (I'll have to make some assumptions, because you havent described all of your laboratory values), sounds like you have had a rise in CD4 cell count and percentage in association with treatment with HAART and IL-2 with a recent switch from Lopinavir/ritonavir (Kaletra) to efavirenz (Sustiva, Stocrin).
Based on available literature, I'm not sure if your results are the result of switch from PI to NNRTI, since the results of randomized, prospective switch studies (such as the Dupont 049 protocol) have failed to demonstrate dramatic differnces in the rate of CD4 cell recovery. This is not to say that there are not benefits for some patients in reduction in pill burden, side effect- or toxicity profiles in switching from one class of treatment to another.
It would be most useful to know what the trend in your CD4 cell percentage has been over the past year-- it might be that the increases that you describe might be attributable to continued HAART or the use of IL-2. In the case of the later, large and often dramatic numerical increases in CD4 cell levels have been seen. It remains somewhat controversial, though if such numbers are associated with equivalently dramatic increases in CD4 cell function.
hope that this is helpful, and thank for your comments. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.